Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An analysis of ``boundary-value techniques'' for parabolic problems.

Authors: Alfred Carasso and Seymour V. Parter
Journal: Math. Comp. 24 (1970), 315-340
MSC: Primary 65.68
MathSciNet review: 0284019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Finite-difference methods for parabolic initial boundary problems are usually treated as marching procedures. However, if the solution reaches a known steady state value as $ t \to \infty $, one may provide approximate values on a line $ t = T$ for a preselected $ T$ suitably large. With this extra data, it is feasible to consider the use of elliptic boundary-value techniques for the numerical computation of such problems. In this report we give a complete analysis of this method for the linear second-order case with time-independent coefficients. We also discuss iterative methods for solving the difference equations. Finally, we give an example where the method fails.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.68

Retrieve articles in all journals with MSC: 65.68

Additional Information

Keywords: Boundary-value technique, parabolic equations, use of limiting steady-state, long times
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society